Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Construction of Gauss-Christoffel quadrature formulas
HTML articles powered by AMS MathViewer

by Walter Gautschi PDF
Math. Comp. 22 (1968), 251-270 Request permission
  • Donald G. Anderson, Gaussian quadrature formulae for $\int _{0}^{1}-\textrm {ln}(x)f(x)\,dx$, Math. Comp. 19 (1965), 477–481. MR 178569, DOI 10.1090/S0025-5718-1965-0178569-1
  • S. Chandrasekhar, Radiative Transfer, Oxford University Press, 1950. MR 0042603
  • E. B. Christoffel, "Sur une classe particulière de fonctions entières et de fractions continues," Ann. Mat. Pura Appl., (2), v. 8, 1877, pp. 1–10.
  • Philip J. Davis, Interpolation and approximation, Blaisdell Publishing Co. [Ginn and Co.], New York-Toronto-London, 1963. MR 0157156
  • Philip J. Davis and Philip Rabinowitz, Ignoring the singularity in approximate integration, J. Soc. Indust. Appl. Math. Ser. B Numer. Anal. 2 (1965), 367–383. MR 195256
  • L. Fejér, "Mechanische Quadraturen mit positiven Cotesschen Zahlen," Math. Z., v. 37, 1933, pp. 287–309. C. F. Gauss, "Methodus nova integralium valores per approximationem inveniendi," Comment. Soc. Regiae Sci. Gottingensis Recentiores, v. 3, 1816; Werke, Vol. 3, pp. 163–196.
  • Walter Gautschi, On inverses of Vandermonde and confluent Vandermonde matrices. II, Numer. Math. 5 (1963), 425–430. MR 164437, DOI 10.1007/BF01385906
  • Walter Gautschi, Numerical quadrature in the presence of a singularity, SIAM J. Numer. Anal. 4 (1967), 357–362. MR 218014, DOI 10.1137/0704031
  • W. Gautschi, "Algorithm, Gaussian quadrature formulas," Comm. ACM. (To appear.) G. H. Golub & J. H. Welsch, Calculation of Gauss Quadrature Rules, Comput. Sci. Dept. Tech. Rep. No. CS 81, Stanford University, Calif., 1967. W. Gröbner, "Orthogonale Polynomsysteme die gleichzeitig mit $f(x)$ auch deren Ableitung $f’(x)$ approximieren," Funktionalanalysis, Approximationstheorie, Numerische Mathematik, edited by L. Collatz, G. Meinardus, and H. Unger, Birkhäuser, Basel, 1967, pp. 24–32.
  • Bernard R. Kripke, Best approximation with respect to nearby norms, Numer. Math. 6 (1964), 103–105. MR 164184, DOI 10.1007/BF01386060
  • L. G. Kruglikova and V. I. Krylov, A numerical Fourier transform, Dokl. Akad. Nauk BSSR 5 (1961), 279–283 (Russian). MR 0143327
  • V. I. Krylov and L. T. Šul′gina, Spravochnaya kniga po chislennomu integrirovaniyu, Izdat. “Nauka”, Moscow, 1966 (Russian). MR 0213014
  • Philip Rabinowitz, Gaussian integration in the presence of a singularity, SIAM J. Numer. Anal. 4 (1967), 191–201. MR 213016, DOI 10.1137/0704018
  • John R. Rice, A theory of condition, SIAM J. Numer. Anal. 3 (1966), 287–310. MR 211576, DOI 10.1137/0703023
  • J. R. Rice & S. Rosen, "NAPSS—a numerical analysis problem solving system," Proc. ACM 21st Natl. Conf., Los Angeles, Calif. (August 1966), Thompson, Washington, D. C., 1966, pp. 51–56. H. Rutishauser, "On a modification of the $QD$-algorithm with Graeffe-type convergence," Proc. IFIP Congress 62, pp. 93–96, North-Holland, Amsterdam, 1963.
  • T. J. Stieltjes, Quelques recherches sur la théorie des quadratures dites mécaniques, Ann. Sci. École Norm. Sup. (3) 1 (1884), 409–426 (French). MR 1508747
  • A. H. Stroud and Don Secrest, Gaussian quadrature formulas, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1966. MR 0202312
  • Gabor Szegö, Orthogonal polynomials, American Mathematical Society Colloquium Publications, Vol. 23, American Mathematical Society, Providence, R.I., 1959. Revised ed. MR 0106295
  • John Todd, The condition of the finite segments of the Hilbert matrix, Contributions to the solution of systems of linear equations and the determination of eigenvalues, National Bureau of Standards Applied Mathematics Series, No. 39, U.S. Government Printing Office, Washington, D.C., 1954, pp. 109–116. MR 0068304
  • J. H. Wilkinson, The algebraic eigenvalue problem, Clarendon Press, Oxford, 1965. MR 0184422
  • Ion Zamfirescu, An extension of Gauss’ method for the calculation of improper integrals, Acad. R. P. Romîne. Stud. Cerc. Mat. 14 (1963), 615–631 (Romanian, with French and Russian summaries). MR 184434
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.55
  • Retrieve articles in all journals with MSC: 65.55
Additional Information
  • © Copyright 1968 American Mathematical Society
  • Journal: Math. Comp. 22 (1968), 251-270
  • MSC: Primary 65.55
  • DOI:
  • MathSciNet review: 0228171